Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

Contents of Volume 56, Number 1

All articles in this issue are freely accessible.
View front matter and back matter from the print issue of this journal View front and back matter from the print issue
On linear planes
Avinash Sathaye.
Proc. Amer. Math. Soc. 56 (1976), 1-7
Abstract, references and article information
Full-text PDF Free Access
MathSciNet review: 0409472
Test modules and cogenerators
Peter Vámos.
Proc. Amer. Math. Soc. 56 (1976), 8-10
Abstract, references and article information
Full-text PDF Free Access
MathSciNet review: 0399178
The prime radical in alternative rings
Michael Rich.
Proc. Amer. Math. Soc. 56 (1976), 11-15
Abstract, references and article information
Full-text PDF Free Access
MathSciNet review: 0419547
On the nonexistence of groups with extra-special commutator subgroup
Michael D. Miller.
Proc. Amer. Math. Soc. 56 (1976), 16-18
Abstract, references and article information
Full-text PDF Free Access
MathSciNet review: 0401908
Integral closures of uncountable commutative regular rings
L. Lipshitz.
Proc. Amer. Math. Soc. 56 (1976), 19-23
Abstract, references and article information
Full-text PDF Free Access
MathSciNet review: 0485825
A remark on the restriction map in field formation
Hironori Onishi.
Proc. Amer. Math. Soc. 56 (1976), 24-26
Abstract, references and article information
Full-text PDF Free Access
MathSciNet review: 0409414
On a conjecture of S. Chowla
D. Suryanarayana.
Proc. Amer. Math. Soc. 56 (1976), 27-33
Abstract, references and article information
Full-text PDF Free Access
MathSciNet review: 0401682
Note on a result of Kaplan
Kenneth S. Williams.
Proc. Amer. Math. Soc. 56 (1976), 34-36
Abstract, references and article information
Full-text PDF Free Access
MathSciNet review: 0398957
Projective moduli of certain quotient rings
Nadine Moore.
Proc. Amer. Math. Soc. 56 (1976), 37-41
Abstract, references and article information
Full-text PDF Free Access
MathSciNet review: 0435056
A characteristically nilpotent Lie algebra can be a derived algebra
Eugene M. Luks.
Proc. Amer. Math. Soc. 56 (1976), 42-44
Abstract, references and article information
Full-text PDF Free Access
MathSciNet review: 0407100
Monic and monic free ideals in a polynomial semiring
Louis Dale.
Proc. Amer. Math. Soc. 56 (1976), 45-50
Abstract, references and article information
Full-text PDF Free Access
MathSciNet review: 0404354
When is $D+M$ coherent?
David E. Dobbs and Ira J. Papick.
Proc. Amer. Math. Soc. 56 (1976), 51-54
Abstract, references and article information
Full-text PDF Free Access
MathSciNet review: 0409448
Uniqueness of embeddings of certain induced modules
J. Lepowsky.
Proc. Amer. Math. Soc. 56 (1976), 55-58
Abstract, references and article information
Full-text PDF Free Access
MathSciNet review: 0399195
Commutativity of rings with abelian or solvable units
W. K. Nicholson and H. J. Springer.
Proc. Amer. Math. Soc. 56 (1976), 59-62
Abstract, references and article information
Full-text PDF Free Access
MathSciNet review: 0399180
On large cyclic subgroups of finite groups
Edward A. Bertram.
Proc. Amer. Math. Soc. 56 (1976), 63-66
Abstract, references and article information
Full-text PDF Free Access
MathSciNet review: 0399019
Strongly homogeneous torsion free abelian groups of finite rank
David M. Arnold.
Proc. Amer. Math. Soc. 56 (1976), 67-72
Abstract, references and article information
Full-text PDF Free Access
MathSciNet review: 0399305
$K_{i}$ of upper triangular matrix rings
R. Keith Dennis and Susan C. Geller.
Proc. Amer. Math. Soc. 56 (1976), 73-78
Abstract, references and article information
Full-text PDF Free Access
MathSciNet review: 0404392
Group rings with simple augmentation ideals
K. Bonvallet, B. Hartley, D. S. Passman and M. K. Smith.
Proc. Amer. Math. Soc. 56 (1976), 79-82
Abstract, references and article information
Full-text PDF Free Access
MathSciNet review: 0399145
A note on the equation $x^{2}=y^{q}+1$
E. Z. Chein.
Proc. Amer. Math. Soc. 56 (1976), 83-84
Abstract, references and article information
Full-text PDF Free Access
MathSciNet review: 0404133
Conditions for the commutativity of semigroups
G. Kowol.
Proc. Amer. Math. Soc. 56 (1976), 85-88
Abstract, references and article information
Full-text PDF Free Access
MathSciNet review: 0404492
Polynomial Pell’s equations
Melvyn B. Nathanson.
Proc. Amer. Math. Soc. 56 (1976), 89-92
Abstract, references and article information
Full-text PDF Free Access
MathSciNet review: 0401641
Relative integral bases
Lawrence C. Washington.
Proc. Amer. Math. Soc. 56 (1976), 93-94
Abstract, references and article information
Full-text PDF Free Access
MathSciNet review: 0399041
Quasi-unmixedness and integral closure of Rees rings
Peter G. Sawtelle.
Proc. Amer. Math. Soc. 56 (1976), 95-98
Abstract, references and article information
Full-text PDF Free Access
MathSciNet review: 0399073
Weighted norm inequalities for Hilbert transforms and conjugate functions of even and odd functions
Kenneth F. Andersen.
Proc. Amer. Math. Soc. 56 (1976), 99-107
Abstract, references and article information
Full-text PDF Free Access
MathSciNet review: 0399739
Perturbations of limit-circle expressions
Thomas T. Read.
Proc. Amer. Math. Soc. 56 (1976), 108-110
Abstract, references and article information
Full-text PDF Free Access
MathSciNet review: 0399560
Generating functions for some classes of univalent functions
Zdzisław Lewandowski, Sanford Miller and Eligiusz Złotkiewicz.
Proc. Amer. Math. Soc. 56 (1976), 111-117
Abstract, references and article information
Full-text PDF Free Access
MathSciNet review: 0399438
Smoothness properties of generalized convex functions
R. A. Zalik.
Proc. Amer. Math. Soc. 56 (1976), 118-120
Abstract, references and article information
Full-text PDF Free Access
MathSciNet review: 0419700
On the mean ergodic theorem of Sine
Stuart P. Lloyd.
Proc. Amer. Math. Soc. 56 (1976), 121-126
Abstract, references and article information
Full-text PDF Free Access
MathSciNet review: 0451007
Invertible composition operators on $L^{2}(𝜆)$
Raj Kishor Singh.
Proc. Amer. Math. Soc. 56 (1976), 127-129
Abstract, references and article information
Full-text PDF Free Access
MathSciNet review: 0399938
Some remarks on summability factors
Lloyd A. Gavin.
Proc. Amer. Math. Soc. 56 (1976), 130-134
Abstract, references and article information
Full-text PDF Free Access
MathSciNet review: 0412664
Analytic expressions for continued fractions over a vector space
F. A. Roach.
Proc. Amer. Math. Soc. 56 (1976), 135-139
Abstract, references and article information
Full-text PDF Free Access
MathSciNet review: 0404599
Which operators are similar to partial isometries?
L. A. Fialkow.
Proc. Amer. Math. Soc. 56 (1976), 140-144
Abstract, references and article information
Full-text PDF Free Access
MathSciNet review: 0412858
Finite operators and amenable $C^{∗}$-algebras
John W. Bunce.
Proc. Amer. Math. Soc. 56 (1976), 145-151
Abstract, references and article information
Full-text PDF Free Access
MathSciNet review: 0402514
Compact composition operators on $B(D).$
Donald W. Swanton.
Proc. Amer. Math. Soc. 56 (1976), 152-156
Abstract, references and article information
Full-text PDF Free Access
MathSciNet review: 0407648
Weak convergence of semigroups implies strong convergence of weighted averages
Humphrey Fong.
Proc. Amer. Math. Soc. 56 (1976), 157-161
Abstract, references and article information
Full-text PDF Free Access
MathSciNet review: 0405133
The existence of conjugate points for selfadjoint differential equations of even order
Roger T. Lewis.
Proc. Amer. Math. Soc. 56 (1976), 162-166
Abstract, references and article information
Full-text PDF Free Access
MathSciNet review: 0399576
Counterexamples in best approximation
S. J. Poreda.
Proc. Amer. Math. Soc. 56 (1976), 167-171
Abstract, references and article information
Full-text PDF Free Access
MathSciNet review: 0402362
Indecomposable Hilbert-Schmidt operators
Gary Weiss.
Proc. Amer. Math. Soc. 56 (1976), 172-176
Abstract, references and article information
Full-text PDF Free Access
MathSciNet review: 0399916
Cesàro summability of the conjugate series and the double Hilbert transform
John O. Basinger.
Proc. Amer. Math. Soc. 56 (1976), 177-182
Abstract, references and article information
Full-text PDF Free Access
MathSciNet review: 0410231
Inequalities for entire functions of exponential type
T. Genchev.
Proc. Amer. Math. Soc. 56 (1976), 183-188
Abstract, references and article information
Full-text PDF Free Access
MathSciNet review: 0414871
Positive operators on a Banach space and the Fejér-Riesz theorem
A. G. Miamee and H. Salehi.
Proc. Amer. Math. Soc. 56 (1976), 189-192
Abstract, references and article information
Full-text PDF Free Access
MathSciNet review: 0399950
On the straightness of reduced Teichmüller space
Judith C. Wason.
Proc. Amer. Math. Soc. 56 (1976), 193-198
Abstract, references and article information
Full-text PDF Free Access
MathSciNet review: 0417457
A note on the spaces $L_{p}$ for $0<p≤1$
N. J. Kalton.
Proc. Amer. Math. Soc. 56 (1976), 199-202
Abstract, references and article information
Full-text PDF Free Access
MathSciNet review: 0438103
Operator radii of commuting products
K. Okubo and T. Ando.
Proc. Amer. Math. Soc. 56 (1976), 203-210
Abstract, references and article information
Full-text PDF Free Access
MathSciNet review: 0405132
Functions with different strong and weak $F$-variations
Lane Yoder.
Proc. Amer. Math. Soc. 56 (1976), 211-216
Abstract, references and article information
Full-text PDF Free Access
MathSciNet review: 0399381
Residual equisingularity
Joseph Becker and John Stutz.
Proc. Amer. Math. Soc. 56 (1976), 217-220
Abstract, references and article information
Full-text PDF Free Access
MathSciNet review: 0414926
The need for a new classification of double hypergeometric series
B. C. Carlson.
Proc. Amer. Math. Soc. 56 (1976), 221-224
Abstract, references and article information
Full-text PDF Free Access
MathSciNet review: 0402138
Some inequalities for polynomials
Q. I. Rahman.
Proc. Amer. Math. Soc. 56 (1976), 225-230
Abstract, references and article information
Full-text PDF Free Access
MathSciNet review: 0402016
On a problem of Turan about polynomials
R. Pierre and Q. I. Rahman.
Proc. Amer. Math. Soc. 56 (1976), 231-238
Abstract, references and article information
Full-text PDF Free Access
MathSciNet review: 0412362
Interpolation for entire functions of exponential type and a related trigonometric moment problem
Robert M. Young.
Proc. Amer. Math. Soc. 56 (1976), 239-242
Abstract, references and article information
Full-text PDF Free Access
MathSciNet review: 0409832
Isoperimetric inequalities for a nonlinear eigenvalue problem
Catherine Bandle.
Proc. Amer. Math. Soc. 56 (1976), 243-246
Abstract, references and article information
Full-text PDF Free Access
MathSciNet review: 0477402
The final value problem for Sobolev equations
John Lagnese.
Proc. Amer. Math. Soc. 56 (1976), 247-252
Abstract, references and article information
Full-text PDF Free Access
MathSciNet review: 0419971
Two counterexamples in semigroup theory on Hilbert space
Paul R. Chernoff.
Proc. Amer. Math. Soc. 56 (1976), 253-255
Abstract, references and article information
Full-text PDF Free Access
MathSciNet review: 0399952
A best constant for Zygmund’s conjugate function inequality
Colin Bennett.
Proc. Amer. Math. Soc. 56 (1976), 256-260
Abstract, references and article information
Full-text PDF Free Access
MathSciNet review: 0402393
On totally real bisectional curvature
Chorng Shi Houh.
Proc. Amer. Math. Soc. 56 (1976), 261-263
Abstract, references and article information
Full-text PDF Free Access
MathSciNet review: 0400128
Positively curved totally real minimal submanifolds immersed in a complex projective space
Koichi Ogiue.
Proc. Amer. Math. Soc. 56 (1976), 264-266
Abstract, references and article information
Full-text PDF Free Access
MathSciNet review: 0400129
On the structure of Lindenbaum algebras: an approach using algebraic logic
Charles C. Pinter.
Proc. Amer. Math. Soc. 56 (1976), 267-271
Abstract, references and article information
Full-text PDF Free Access
MathSciNet review: 0419226
A note on countably generated complete Boolean algebras
Thomas J. Jech.
Proc. Amer. Math. Soc. 56 (1976), 272-276
Abstract, references and article information
Full-text PDF Free Access
MathSciNet review: 0398828
On asymptotic behavior for the Hawkins random sieve
C. C. Heyde.
Proc. Amer. Math. Soc. 56 (1976), 277-280
Abstract, references and article information
Full-text PDF Free Access
MathSciNet review: 0404177
On quotients of moving average processes with infinite mean
Marek Kanter.
Proc. Amer. Math. Soc. 56 (1976), 281-287
Abstract, references and article information
Full-text PDF Free Access
MathSciNet review: 0402890
On $\mathrm{hom}dimM \mathrm{U}_{*} (X×Y)$
Duane O’Neill.
Proc. Amer. Math. Soc. 56 (1976), 288-290
Abstract, references and article information
Full-text PDF Free Access
MathSciNet review: 0407831
Duality and Eilenberg-Mac Lane spectra
T. Y. Lin.
Proc. Amer. Math. Soc. 56 (1976), 291-299
Abstract, references and article information
Full-text PDF Free Access
MathSciNet review: 0402738
Hyperspaces of hereditarily indecomposable plane continua
E. D. Tymchatyn.
Proc. Amer. Math. Soc. 56 (1976), 300-302
Abstract, references and article information
Full-text PDF Free Access
MathSciNet review: 0405334
Two $R$-closed spaces revisited
Stephen H. Hechler.
Proc. Amer. Math. Soc. 56 (1976), 303-309
Abstract, references and article information
Full-text PDF Free Access
MathSciNet review: 0405354
Homology of complex projective hypersurfaces with isolated singularities
John L. Miller.
Proc. Amer. Math. Soc. 56 (1976), 310-312
Abstract, references and article information
Full-text PDF Free Access
MathSciNet review: 0418104
Configuration-like spaces and the Borsuk-Ulam theorem
Fred Cohen and Ewing L. Lusk.
Proc. Amer. Math. Soc. 56 (1976), 313-317
Abstract, references and article information
Full-text PDF Free Access
MathSciNet review: 0425949
Pseudocompact spaces and functionally determined uniformities
Rodolfo Talamo.
Proc. Amer. Math. Soc. 56 (1976), 318-320
Abstract, references and article information
Full-text PDF Free Access
MathSciNet review: 0407808
A note on some properties of $A$-functions
H. Sarbadhikari.
Proc. Amer. Math. Soc. 56 (1976), 321-324
Abstract, references and article information
Full-text PDF Free Access
MathSciNet review: 0407213
First countable hyperspaces
R. E. Smithson.
Proc. Amer. Math. Soc. 56 (1976), 325-328
Abstract, references and article information
Full-text PDF Free Access
MathSciNet review: 0402667
$L^{2}(G_{Q}\G_{A})$ is not always multiplicity-free
Lawrence Corwin.
Proc. Amer. Math. Soc. 56 (1976), 329-332
Abstract, references and article information
Full-text PDF Free Access
MathSciNet review: 0399370
Symmetric overmaps
J. L. Noakes.
Proc. Amer. Math. Soc. 56 (1976), 333-336
Abstract, references and article information
Full-text PDF Free Access
MathSciNet review: 0405408
A remark on a result of McKean
Marysia Tarnopolska-Weiss.
Proc. Amer. Math. Soc. 56 (1976), 337-338
Abstract, references and article information
Full-text PDF Free Access
MathSciNet review: 0406933
Dynamical systems with cross-sections
Dean A. Neumann.
Proc. Amer. Math. Soc. 56 (1976), 339-344
Abstract, references and article information
Full-text PDF Free Access
MathSciNet review: 0407903
Notions of spanning surface equivalence
Julian R. Eisner.
Proc. Amer. Math. Soc. 56 (1976), 345-348
Abstract, references and article information
Full-text PDF Free Access
MathSciNet review: 0402716
Homeomorphisms of $B^{k}×T^{n}$
Terry Lawson.
Proc. Amer. Math. Soc. 56 (1976), 349-350
Abstract, references and article information
Full-text PDF Free Access
MathSciNet review: 0402778
Multiplier extensions other than the Mackey extension
Larry Baggett.
Proc. Amer. Math. Soc. 56 (1976), 351-356
Abstract, references and article information
Full-text PDF Free Access
MathSciNet review: 0409716
Stone-Čech compactifications via adjunctions
R. C. Walker.
Proc. Amer. Math. Soc. 56 (1976), 357-362
Abstract, references and article information
Full-text PDF Free Access
MathSciNet review: 0400173
Lie groups isomorphic to direct products of unitary groups
Ivan Vidav and Peter Legiša.
Proc. Amer. Math. Soc. 56 (1976), 363-364
Abstract, references and article information
Full-text PDF Free Access
MathSciNet review: 0422495
On the topological completion
Howard Curzer and Anthony W. Hager.
Proc. Amer. Math. Soc. 56 (1976), 365-370
Abstract, references and article information
Full-text PDF Free Access
MathSciNet review: 0415573
Monotone decompositions of Hausdorff continua
Eldon J. Vought.
Proc. Amer. Math. Soc. 56 (1976), 371-376
Abstract, references and article information
Full-text PDF Free Access
MathSciNet review: 0410693
Peterson-Stein formulas in the Adams spectral sequence
Warren M. Krueger.
Proc. Amer. Math. Soc. 56 (1976), 377-379
Abstract, references and article information
Full-text PDF Free Access
MathSciNet review: 0400229
Corrigendum and addendum to: “Pseudo-matchings of a bipartite graph” (Proc. Amer. Math. Soc. 42 (1974), 28–32) by Alan Brace and Daykin
D. E. Daykin.
Proc. Amer. Math. Soc. 56 (1976), 380-382
Abstract, references and article information
Full-text PDF Free Access
MathSciNet review: 0409269
Metric spaces in which minimal circuits cannot self-intersect
David Sanders.
Proc. Amer. Math. Soc. 56 (1976), 383-387
Abstract, references and article information
Full-text PDF Free Access
MathSciNet review: 0414425
On nowhere monotone functions
Clifford E. Weil.
Proc. Amer. Math. Soc. 56 (1976), 388-389
Abstract, references and article information
Full-text PDF Free Access
MathSciNet review: 0396870
Euler characteristics of complete intersections
John Ewing and Suresh Moolgavkar.
Proc. Amer. Math. Soc. 56 (1976), 390-391
Abstract, references and article information
Full-text PDF Free Access
MathSciNet review: 0399116
Erratum to: “Generalized relative difference sets” (Proc. Amer. Math. Soc. 25 (1970), 46–50) by Payne
Clement W. H. Lam and Stanley E. Payne.
Proc. Amer. Math. Soc. 56 (1976), 392
Abstract, references and article information
Full-text PDF Free Access
MathSciNet review: 0401505
Erratum to: “On infinitely divisible laws in $C[0,1]$” (Proc. Amer. Math. Soc. 51 (1975), 179–185)
Aloisio Pessoa De Araujo.
Proc. Amer. Math. Soc. 56 (1976), 393
Abstract, references and article information
Full-text PDF Free Access
MathSciNet review: 0407919